Author Topic: Extreme panic attacks from withdrawal  (Read 800 times)

[Buddie]

Extreme panic attacks from withdrawal
« on: January 18, 2022, 02:12:22 pm »
Does any one have any advice for extreme panic.  I take a pill or half for anxiety.  When I run out I go cold turkey and have extreme panic attacks so bad I have called the hospital several times.  The panic usually subsides to anxiety after 2 or 3 days, but I would like to be cured from the anxiety so this doesn't happen to me.  I originally started taking them because I was sleeping 2 hours a night.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Extreme panic attacks from withdrawal
« Reply #1 on: January 18, 2022, 08:30:40 pm »
If you didn't have panic attacks and anxiety before beginning benzo's then it's unlikely you'll have it when you're free and recovered from them, they're what's causing your anxiety and what the benzo's cause if about 100 times worse than the normal stuff.

Tapering from the drug and recovering from its use is the key to solving your anxiety and panic.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Extreme panic attacks from withdrawal
« Reply #2 on: January 19, 2022, 12:12:39 am »
If you didn't have panic attacks and anxiety before beginning benzo's then it's unlikely you'll have it when you're free and recovered from them, they're what's causing your anxiety and what the benzo's cause if about 100 times worse than the normal stuff.

Tapering from the drug and recovering from its use is the key to solving your anxiety and panic.

Ditto--
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Extreme panic attacks from withdrawal
« Reply #3 on: January 19, 2022, 12:36:23 am »
Thanks [...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Extreme panic attacks from withdrawal
« Reply #4 on: January 19, 2022, 04:56:50 am »
Hey there! I used to have awful panic attacks (not withdrawal related) and it took me a few years to get them under control. I was getting them daily, and they made me completely unable to function. They were so bad, I was convinced I was dying or “going crazy” and ended up in the hospital for a few times.

The biggest thing that has helped for me is to stop being anxious about the anxiety- sounds weird, but the more you hyper focus and worry when you get a panic attack, the worse it’s going to get. The best thing to do is accept that it’s and do what you can do distract yourself.

 The way I best understand is that panic and anxiety can be extremely distressing for our brain. Remember that intense anxiety is basically a “fight, flight, freeze” response - your brain thinks you’re in danger and is heading into survival mode to protect you. The panic attacks are a extreme response to some sort of trigger that your brain interpreted as a life threatening situation (think of a veterans response ton fireworks - brain interprets that as a danger due to past traumatic experience in war and reacts as such). . The most important thing you can do is let the brain know that your safe and that it doesnt need this extreme response. So when you distract yourself and continue on with your daily tasks, you’re essentially signaling to your brain that you’re not in need of protection- that you’re safe!

Understanding the function of anxiety and panic helped me incredibly. Now when I feel the symptoms of intense anxiety or an attack, I simply recognize that my brain got triggered by something and I will let it do it’s thing while I continue with my day.  Essentially telling you anxiety “hey, I know why you’re here, but I don’t need you right now. I’m going to continue what I was doing, let me know when you’re done”.

Anyway, I hope this helps! Panic attacks can be absolutely terrifying, so I feel your pain!
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Extreme panic attacks from withdrawal
« Reply #5 on: January 19, 2022, 10:25:43 am »
Thanks I appreciate your response as I woke up at 1am  as I only have one pill left and started panicking.  I took .25 pill to help.  I am going to try to make it until next Tuesday when I can get my pills.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Extreme panic attacks from withdrawal
« Reply #6 on: January 19, 2022, 03:34:41 pm »
I woke up this morning with anxiety as it is too hard being alone.  I have been alone for two weeks.   I took .25 a pill.I only have half a pill left.  I am thinking of calling another walk in clinic to see if I can get some other type of sleeping pills until I can get my pills on Tuesday.
I thought I could taper to .25, but it was too big a cut
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Extreme panic attacks from withdrawal
« Reply #7 on: January 19, 2022, 04:31:04 pm »
I am panicking and don't know what to do as I only have .25 a pill left.  I am going to the herb shop at noon to get some tinctures for anxiety and insomnia.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Extreme panic attacks from withdrawal
« Reply #8 on: January 19, 2022, 04:46:27 pm »
I am panicking and don't know what to do as I only have .25 a pill left.  I am going to the herb shop at noon to get some tinctures for anxiety and insomnia.

What if you threw away that last .25 and jump started your journey to freedom Dom, what if today marked the beginning of your life without this horrible drug?  Wouldn't it be wonderful to be free of the insomnia, the panic, anxiety and shame of taking this pill?

If it were me, I'd call my doctor and the pharmacy and tell them you no longer want access to the Temazepam, this would help you help yourself by closing that door forever.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Extreme panic attacks from withdrawal
« Reply #9 on: January 19, 2022, 06:33:21 pm »
I agree with what [...] said Dom. You seem to be taking rescue doses anyway. I know it is scary and can be pretty uncomfortable, but at least think about trying. If you don't or can't stop, these drugs will hold you captive forever. It would be different if they were working good and you were happy being on them but they are just causing you more distress and prolonging that distress.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.